Worried

I am a bit worried and know I should see my GP but for now I will rely on the collective wisdom of the contributors to this excellent site.

I have had PMR for 18 months and have been down to 4.5 mg of pred, but recently have felt quite under the weather and achey again so have gone up to 6. However, I have found a swelling just above my right temple and sometimes have an ache in my right eye. I don't have all the scary symptoms of GCA that I read about here...but I wonder...?

10 Replies

oldestnewest
  • Annodomini

    Not worth ignoring those symptoms and if I were you I would get them investigated IMMEDIATELY. Pre diagnosis, I had swellings and pain as you describe. Hopefully, for you it will turn out not to be GCA, but the risks of ignoring those symptoms are too great.

  • I thought you would say this - it's what I have been telling myself. OK. I'll do it.

  • Hi Annodomini. Im sorry that you have this extra worry on top of PMR. GCA seems to be linked to PMR. I had PMR then GCA came a month later. My

    Rhumertolgist advised me if I was at all worried about any change in my condition I should go the the nearest Eye Hopital as they are more aware of the condition GCA. than A & E.

    I did have a problem, one of my eyes went blurry and my temples were numb and I found they were excellent and knew all about GCA which was very reassuring.

    I hope my experiences will help you. Do post how you get on

    All best wishes Mossie.

  • Imagine for just one second what advice you would be dishing out at this very moment to a similar post by one of the other bloggers on here...I think the answer is clear and it would be good advice to get it checked out asap.

  • Salutary reminder, JC. You put me to shame. I guess I have been afraid of two things: 1: that it is GCA and 2. that it isn't and the doctor will think I'm a hypochondriac.

  • Dear Anno, so not wishing to put you to shame, but our insecurities often lead us to doubt our own abilities and of course your post was probably a reflection of our own personal demons, and in moments of stress sometimes we need the support of others and just to discuss, but knowing you from previous posts, I just see a confident and positive person who maybe could be reminded of just how supportive they can be to others, and I do hope that you can face this with a certain amount of courage, always fearing the worst, hoping for the best, and beggar the doctor, he is here to support and encourage and not to make you feel like a nuisance, and as many of us have experienced, like a fraud at times. Thinking of you and bless you.

  • It is better to lock the stable door and then find out the horse had no desire to escape rather than wish you 'd done it after he's disappeared!

  • Anno,

    I know just how you feel, sick of the illness, sick of the steroids and fed up with seeing doctors, but you have to get it checked out.

    Pats.

  • To be honest, *JC*, my doctor has never made me feel like a time-waster and I will see her on Monday. Thank you for your kind comments.

  • I did go to the doctor who set my mind at rest. Said my temples were fine. I guess I was stressed because I had a headache and made up the rest in my over-active mind. Thanks everyone for all your advice and support.

    Anno

You may also like...